Alert archive / New Jersey / Red Flag Warnings in 2014
Red Flag Warning 1, NWS New York, NY
NWS New York, NY issued this red flag warning at Apr 23, 2014, 3:34 PM EDT for 4 counties in Connecticut; 5 counties in New Jersey. It took effect at Apr 24, 2014, 9:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2014, 3:34 PM EDT (19:34 UTC)
- In effect from
- Apr 24, 2014, 9:00 AM EDT
- Expired
- Apr 24, 2014, 9:59 PM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS81 KOKX 231934 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA 334 PM EDT WED APR 23 2014 ...RED FLAG CONDITIONS EXPECTED ON THURSDAY... NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-240345- /O.UPG.KOKX.FW.A.0001.140424T1300Z-140425T0000Z/ /O.NEW.KOKX.FW.W.0001.140424T1300Z-140425T0000Z/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 334 PM EDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM EDT THURSDAY FOR SOUTHEAST NEW YORK WHICH INCLUDES ALL OF LONG ISLAND AS WELL AS NORTHEAST NEW JERSEY... * AFFECTED AREA...SOUTHEAST NEW YORK WHICH INCLUDES ALL OF LONG ISLAND AS WELL AS NORTHEAST NEW JERSEY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACTS...RAPID FIRE SPREAD POSSIBLE IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. && $$ CTZ005>012-240345- /O.CON.KOKX.FW.A.0001.140424T1300Z-140425T0000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 334 PM EDT WED APR 23 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTHERN CONNECTICUT... * AFFECTED AREA...SOUTHERN CONNECTICUT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACTS...RAPID FIRE SPREAD POSSIBLE IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FRANK
4 follow-up statements
728 WWUS81 KOKX 232353 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 753 PM EDT WED APR 23 2014 ...RED FLAG CONDITIONS EXPECTED ON THURSDAY... NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-240900- /O.CON.KOKX.FW.W.0001.140424T1300Z-140425T0000Z/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 753 PM EDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT THURSDAY FOR NORTHEAST NEW JERSEY...AND SOUTHEAST NEW YORK... * AFFECTED AREA...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK WHICH INCLUDES ALL OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACTS...RAPID FIRE SPREAD POSSIBLE IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. && $$ CTZ005>012-240900- /O.CON.KOKX.FW.A.0001.140424T1300Z-140425T0000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 753 PM EDT WED APR 23 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR SOUTHERN CONNECTICUT... * AFFECTED AREA...SOUTHERN CONNECTICUT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACTS...RAPID FIRE SPREAD POSSIBLE IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
040 WWUS81 KOKX 240738 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 338 AM EDT THU APR 24 2014 ...RED FLAG CONDITIONS EXPECTED TODAY INTO THIS EVENING... CTZ005>012-250000- /O.UPG.KOKX.FW.A.0001.140424T1300Z-140425T0000Z/ /O.EXA.KOKX.FW.W.0001.140424T1300Z-140425T0000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 338 AM EDT THU APR 24 2014 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR SOUTHERN CONNECTICUT... * AFFECTED AREA...SOUTHERN CONNECTICUT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * IMPACTS...RAPID FIRE SPREAD POSSIBLE IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-250000- /O.CON.KOKX.FW.W.0001.140424T1300Z-140425T0000Z/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 338 AM EDT THU APR 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK... * AFFECTED AREA...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * IMPACTS...RAPID FIRE SPREAD POSSIBLE IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. && $$
288 WWUS81 KOKX 241823 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 223 PM EDT THU APR 24 2014 ...CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD EXPECTED INTO THIS EVENING... CTZ005>012-NJZ002-004-103>105-107-NYZ067>071-078>081-177-179- 250200- /O.EXT.KOKX.FW.W.0001.000000T0000Z-140425T0200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 223 PM EDT THU APR 24 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR SOUTHERN CONNECTICUT... * AFFECTED AREA...SOUTHERN CONNECTICUT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...DIMINISHING THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TIMING...INTO THIS EVENING. * IMPACTS...RAPID FIRE SPREAD POSSIBLE IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NJZ006-106-108-NYZ072>075-176-178-250400- /O.EXT.KOKX.FW.W.0001.000000T0000Z-140425T0400Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 223 PM EDT THU APR 24 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK... * AFFECTED AREA...NEW YORK CITY AND URBAN NORTHEAST NEW JERSEY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...GRADUALLY DIMINISHING THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TIMING...UNTIL MIDNIGHT. * IMPACTS...RAPID FIRE SPREAD POSSIBLE IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. && $$
572 WWUS81 KOKX 250159 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 959 PM EDT THU APR 24 2014 ...DIMINISHING WINDS AND INCREASING RELATIVE HUMIDITY OVERNIGHT... CTZ005>012-NJZ002-004-103>105-107-NYZ067>071-078>081-177-179- 250300- /O.CAN.KOKX.FW.W.0001.000000T0000Z-140425T0200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 959 PM EDT THU APR 24 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS RELATIVE HUMIDITY LEVELS RISE DUE TO FALLING TEMPERATURES. $$ NJZ006-106-108-NYZ072>075-176-178-250300- /O.CAN.KOKX.FW.W.0001.000000T0000Z-140425T0400Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 959 PM EDT THU APR 24 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS RELATIVE HUMIDITY LEVELS RISE DUE TO FALLING TEMPERATURES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 23, 1:26 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 23, 1:26 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT WED APR 23 2014
.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL INTENSIFY TO OUR EAST THROUGH TONIGHT.
THE LOW WILL CONTINUE TO TRACK SLOWLY EAST THROUGH THURSDAY...
WHILE HIGH PRESSURE BUILDS EAST FROM THE MIDWEST. HIGH PRESSURE
WILL BUILD OVER THE REGION THURSDAY NIGHT THEN MOVE EAST ON
FRIDAY. LOW PRESSURE AND AN ASSOCIATED FRONTAL SYSTEM WILL IMPACT
THE REGION LATE FRIDAY INTO SATURDAY...FOLLOWED AGAIN BY HIGH
PRESSURE ON SUNDAY. ANOTHER FRONTAL SYSTEM MAY IMPACT THE REGION
LATE SUNDAY NIGHT THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
125 PM UPDATE...
SCATTERED TO NUMEROUS SHOWERS WERE STILL AFFECTING EASTERN
CONNECTICUT EARLY THIS AFTERNOON. THIS A RESULT OF A POTENT
SHORTWAVE/COLD POOL ALOFT WAS DIVING INTO SOUTHERN NEW ENGLAND.
WHILE THE BULK OF THE ACTION WILL BE TO OUR NORTHEAST CLOSER TO
THE COLD POOL ALOFT...EXPECT SCATTERED SHOWERS TO CONTINUE AT
TIMES ACROSS EASTERN CT INTO LATE AFTERNOON BEFORE DIMINISHING.
FURTHER WEST ACROSS SOUTHEAST NEW YORK/NORTHEAST NJ...MAINLY DRY
WEATHER WILL PREVAIL THROUGH THE AFTERNOON...BUT CAN/T RULE OUT A
BRIEF ISOLATED SPRINKLE/SPOT SHOWER.
COLD ADVECTION AND LOTS OF CLOUDS WILL HOLD HIGH TEMPS MAINLY IN THE
UPPER 50S THIS AFTERNOON. IN ADDITION...INCREASING PRESSURE
GRADIENT WILL RESULT IN NORTHWEST WIND GUSTS OF 30 TO 40 MPH. THE
STRONGEST WINDS WILL BE IN SOUTHEAST NEW YORK/NORTHEAST NJ...WHERE
A FEW GUSTS OF 45 MPH CAN/T BE RULED OUT. HOWEVER...IT APPEARS
JUST TOO MARGINAL FOR A WIND ADVISORY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
MORE OF THE SAME...GUSTY NW WINDS THROUGH THU WHICH AT TIMES WILL
APPROACH 45 MPH. HIGH PRESSURE BUILDS EAST FROM THE MIDWEST WHILE
DEEPENING LOW PRESSURE MOVES OUT INTO THE WESTERN ATLANTIC. AN
ANOMALOUSLY COLD AIR MASS WILL FEATURE LOWS ABOUT 10 DEGREES BELOW
NORMAL TONIGHT. MOST LOCATIONS WILL DROP DOWN IN THE LOWER AND MID
30S...WITH SOME UPPER 20S WELL NORTH AND WEST OF NYC. SKIES WILL
ALSO CLEAR THIS EVENING.
ON THU...RH VALUES BELOW 25 PERCENT AND THE STRONG NW FLOW WILL
LIKELY NECESSITATE A RED FLAG WARNING. THE AREA REMAINS UNDER A
FIRE WEATHER WATCH AT THIS TIME. SEE FIRE WEATHER SECTION BELOW.
HIGHS WILL BE A TOUCH WARMER THU...IN THE UPPER 50S TO LOWER 60S.
ONCE AGAIN...LEANED TOWARD THE COLDER MET MOS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING WILL BUILD INTO THE
REGION THURSDAY NIGHT AND THE FIRST PART OF FRIDAY. THE PRESSURE
GRADIENT OVER THE REGION WILL RELAX...ALLOWING WINDS TO SUBSIDE.
ANOTHER SHORTWAVE TROUGH AND ASSOCIATED LOW PRESSURE WILL MOVE
ACROSS THE REGION LATE FRIDAY INTO SATURDAY. EXPECT A CHANCES OF
SHOWERS THROUGH THIS TIME...BUT WILL LIMIT POPS TO RIGHT AROUND
30 WITH DIFFERENCES IN THE MODEL GUIDANCE.
WEAK SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST SUNDAY...HOWEVER
THERE IS CHANCE THAT UNSETTLED WEATHER RETURNS TO THE FORECAST LATE
SUNDAY NIGHT THROUGH TUESDAY AS WARM FRONT SETS UP NEAR THE REGION.
RIGHT NOW THERE IS SOME MODEL DISCREPANCIES WITH RESPECT TO WHERE
THE FRONT WILL EXACTLY SET UP...EITHER OVER OR SOUTH OF THE REGION.
FOR NOW...WILL CARRY CHANCE POPS
EXPECT TEMPERATURES TO BE RIGHT AROUND OR SLIGHTLY BELOW NORMAL FOR
THIS TIME OF YEAR.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED SHOWERS MAY RESULT BRIEF MVFR CONDITIONS ACROSS EASTERN
CONNECTICUT THROUGH 20Z. OTHERWISE...HIGH CONFIDENCE IN VFR
CONDITIONS THROUGH THURSDAY.
NORTHWEST WIND GUSTS OF 35 KNOTS EXPECTED THIS AFTERNOON INTO
EARLY THIS EVENING. WINDS DIMINISH A BIT TONIGHT...BUT WILL REMAIN
GUSTY. NORTHWEST WINDS PICK BACK UP AT 30 TO 40 KNOTS BY MID TO
LATE MORNING ON THURSDAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: WINDS FAVORING NORTH OF 310 MAGNETIC
THROUGH TONIGHT...BUT COULD BE SOUTH OF IT AT TIMES.
THE AFTERNOON AND TONIGHT KEWR HAZE POTENTIAL FORECAST IS
GREEN...WHICH IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER
OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: WINDS FAVORING NORTH OF 310 MAGNETIC
THROUGH TONIGHT...BUT COULD BE SOUTH OF IT AT TIMES.
KLGA FCSTER COMMENTS: WINDS FAVORING NORTH OF 310 MAGNETIC
THROUGH TONIGHT...BUT COULD BE SOUTH OF IT AT TIMES.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
.OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
.FRI...VFR. CHC LATE DAY/NIGHTTIME -SHRA AND MVFR.
.SAT...MOSTLY VFR...HOWEVER CHC -SHRA AND MVFR.
.SUN...VFR. NW G20-25KT.
&&
.MARINE...
NW GALES CONTINUE INTO THU WITH A STRONG PRESSURE GRADIENT
BETWEEN DEEPENING LOW PRESSURE TRACKING SLOWLY EAST OF NEW ENGLAND
AND HIGH PRESSURE BUILDING IN FROM THE MIDWEST.
WINDS AND SEAS WILL FALL BELOW SMALL CRAFT LEVELS LATE THURSDAY
NIGHT INTO EARLY FRIDAY MORNING. SMALL CRAFT CONDITIONS ARE EXPECTED
ONCE AGAIN SATURDAY INTO SUNDAY AS A COLD FRONT MOVES ACROSS THE
AREA WATERS. SUB-SCA CONDITIONS RETURN LATE SUNDAY INTO TUESDAY.
&&
.FIRE WEATHER...
NEAR RED FLAG CONDITIONS ARE FORECAST TODAY AS RH VALUES GRADUALLY
LOWER INTO THE 35 TO 40 PERCENT RANGE THIS AFTERNOON. NW WINDS
WILL GUST WELL IN EXCESS OF 25 MPH WITH 1- AND 10- HOUR FUEL
MOISTURE VALUES LESS THAN 10 PERCENT. THESE CONDITIONS WILL ALSO BE
ADDRESSED IN THE FWF AS WELL AS IN AN SPS.
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THU AS EXTREME RED FLAG
CONDITIONS WILL BE PRESENT WITH STRONG NW WINDS AND RH VALUES LESS
THAN 25 PERCENT. THERE IS A STRONG LIKELIHOOD THAT A RED FLAG
WARNING WILL BE ISSUED LATER TODAY.
&&
.HYDROLOGY...
THERE ARE NO HYDROLOGIC CONCERNS THROUGH EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR CTZ005>012.
NY...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR NYZ067>075-078>081-176>179.
NJ...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR NJZ002>004-006-074-103>108.
MARINE...GALE WARNING UNTIL 6 PM EDT THURSDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...DW
NEAR TERM...FRANK
SHORT TERM...DW
LONG TERM...BC
AVIATION...FRANK/JC
MARINE...DW
FIRE WEATHER...STAFF
HYDROLOGY...BC/DWHazardous weather outlook, Apr 23, 4:17 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 417 AM EDT WED APR 23 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-240830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 417 AM EDT WED APR 23 2014 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-240830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 417 AM EDT WED APR 23 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Red Flag Warnings in New Jersey, 2014Red Flag Warnings in Connecticut, 2014Red Flag Warnings in New York, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.